| Catalog Number |
142122-13 |
| Medical Device Problem Codes |
Fracture (1260); Activation Failure (3270)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/14/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
A detailed review of all the lot history records pertaining to the manufacture of the relevant stent and delivery system lot showed no issues that were deemed related to the complaint investigation.Based on the feedback received in this case, as well as inspection of the returned device, it is understood that failure of the bifurcation hub to outer braid bond occurred during the deployment procedure on (b)(6) 2025.When bond failure is seen, it suggests that a significantly high deployment force occurred.Additional physical evidence in the returned device; the braid length being elongated outside of its specification, supports that the deployment force was high in this case.Therefore, the investigation concludes that this complaint was caused by increased resistance during deployment, and the complaint is not related to a deficiency with the device.It was reported in this case that the biomimics 3d stent became fractured while the physician was attempting to remove the delivery system.This suggests that a portion of the stent was exposed from the outer braid prior while this removal was taking place.Based on this information, it is suspected that no portion of the biomimics 3d stent opposed the vessel wall in the deployment attempt.Veryan is aware that removal of the biomimics 3d device while a portion of the stent is released from the outer braid can lead to a stent fracture, as was the case in this procedure; this is specified in the risk documentation.This investigation has determined that this is potentially a partial deployment case, and that the noted stent fracture is likely the result of the suspected partial deployment.The root cause of the high deployment force in this case is the anatomical conditions of the patient, which the physician described as being heavily diseased.This would have contributed to increased friction between the delivery system components and between the delivery system and guide/introducer sheath during the stent deployment.Veryan is aware that difficult anatomical conditions can contribute to increased resistance during deployment.The reported complaint was not related to a deficiency of the device.
Event or Problem Description
On (b)(6) 2025, a physician attempted to treat a patient using a 5x125 mm biomimics 3d device.The target site was described by the physician as being significantly diseased.The physician performed vessel preparation via balloon angioplasty and shockwave intravascular lithotripsy.When an attempt was made to deploy the biomimics 3d device, it was reported that the stent was unable to be deployed.The decision was then made to remove the device, and it was reported that the biomimics 3d stent was then broken.Feedback indicated that the removal of the device was ultimately successful, and that no portion of the stent remained within the patient.Feedback also indicated that the patient did not experience any adverse events as a result of this complaint the event was categorized as unable to deploy.The initial event was reported to veryan on 21-apr-25, but it did not meet the mdr reportable event criteria at that time.The event was categorised as a potential "partial deployment, with stent fracture " following the completion of the investigation on 19-jun-25.The cause category assigned was anatomy.The event was not related to a deficiency of the device.Following a review of the conclusions of the investigation on 19-jun-25, the event met the mdr reportable event criteria.